Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 10, 2005, 3:41 PM CDT for Ford County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:41 PM CDT (20:41 UTC)
- Expired
- Jun 10, 2005, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 31 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:45 PM CDT | HAIL 1 | 4 Se Bucklin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 102041 SVRDDC KSC057-102115- /O.NEW.KDDC.SV.W.0085.050610T2041Z-050610T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 341 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 415 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF BUCKLIN...MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHEASTERN FORD COUNTY... KINGSDOWN... BUCKLIN... FORD... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3745 9977 3745 9956 3777 9957 3776 9983 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 102102 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 359 PM CDT FRI JUN 10 2005 KSC057-102115- /O.CON.KDDC.SV.W.0085.000000T0000Z-050610T2115Z/ FORD KS- 359 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN FORD COUNTY UNTIL 415 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCKLIN...AND MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHEASTERN FORD COUNTY... BUCKLIN... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. AT 3:45 PM CDT THE PUBLIC REPORTED QUARTER SIZE HAIL 4 MILES SOUTHEAST OF BUCKLIN. LAT...LON 3745 9977 3745 9956 3777 9957 3776 9983 $$ TSB
000 WWUS53 KDDC 102112 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 412 PM CDT FRI JUN 10 2005 KSC057-102122- /O.EXP.KDDC.SV.W.0085.000000T0000Z-050610T2115Z/ FORD KS- 412 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD COUNTY WILL EXPIRE AT 415 PM CDT... AT 408 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM THAT WAS LOCATED 8 MILES NORTH OF BUCKLIN...MOVING NORTH AT 25 MPH. LAT...LON 3745 9977 3745 9956 3777 9957 3776 9983 $$ TSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 10, 3:40 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI JUN 10 2005
.DISCUSSION...
DAYS 1-2...
FORECAST CHALLENGE WILL BE THUNDERSTORMS WITH THE POTENTIAL FOR
HEAVY RAIN AND SEVERE WEATHER TONIGHT AND THEN CHANCES FOR
STORMS THE NEXT FEW DAYS.
THUNDERSTORMS WERE ONGOING THIS MORNING FROM MEADE AND ASHLAND
THROUGH DODGE CITY, STAFFORD AND LARNED AND WERE RESULTING FROM A
TONGUE OF AOA 15C DEWPOINTS ADVECTING NORTH OUT OF WEST TEXAS OVER
A LOW LEVEL BAROCLINIC ZONE ACROSS THE AREA. ADDITIONAL RAINFALL
AMOUNTS IN THE 1 TO 2 INCH RANGE FELL FROM THESE STORMS THIS
MORNING. RADAR MOSAIC IS SHOWING A HUGE MASS OF
THUNDERSTORMS MOVING NORTH INTO SOUTHWEST/SOUTH CENTRAL KANSAS THIS
AFTERNOON ASSOCIATED WITH A VORT LOBE OR MCV OUT AHEAD OF THE MAIN
UPPER IMPULSE MOVING THROUGH NORTHEAST NEW MEXICO. FOR TONIGHT,
HAVE HOISTED A FLOOD WATCH FOR THE AREA GENERALLY ALONG AND
SOUTHEAST OF A MEADE-DODGE CITY-LARNED LINE WHERE RAINFALL AMOUNTS
COULD VERY WELL EXCEED GUIDANCE VALUES. SCATTERED THUNDERSTORMS
MOVING OFF THE FRONT RANGE THIS AFTERNOON SHOULD BECOME MORE
NUMEROUS THIS EVENING AS THE MOVE INTO WESTERN KANSAS AS WELL.
BASICALLY HAVE CONTINUED WITH THE LIKELY TO CATEGORICAL POPS ACROSS
THE AREA TONIGHT.
THE SHORT RANGE MODELS SHOW THE UPPER WAVE MOVING INTO EASTERN
KANSAS AND NEBRASKA BY SATURDAY MORNING SO PRECIPITATION SHOULD BE
OVER WITH BY 12Z ACROSS THE DDC CWA.
ON SATURDAY ANOTHER IMPULSE THAT IS NOW APPROACHING THE WEST COAST IS
FORECAST TO DIVE INTO THE INTERMOUNTAIN WEST AND THEN BEGIN
APPROACHING THE CENTRAL PLAINS SATURDAY NIGHT. THE NAM AND GFS
DIVERGE A BIT ON WHERE THE THUNDERSTORMS WILL BREAK OUT SATURDAY
NIGHT WITH THE GFS BEING FARTHER SOUTH. BELIEVE THIS IS MORE THE
MORE LIKELY SCENARIO AS CONVECTION THIS EVENING SHOULD HELP
REINFORCE THE COOLER AIR OVER SOUTHWEST KANSAS AND KEEP ANY
BOUNDARIES SHUNTED FARTHER SOUTH.
THE AFOREMENTIONED IMPULSE IS FORECAST TO LIFT OUT ACROSS THE
CENTRAL HIGH PLAINS ON SUNDAY SO WILL HOLD ON TO CHANCE POPS ACROSS
THE AREA.
AS FAR AS TEMPERATURES GO, WILL GO WITH THE COOLER MAV GUIDANCE FOR
MAX TEMPS ON SATURDAY GIVEN THE CONVECTION WE WILL HAVE THIS
EVENING. TEMPERATURES MAY RECOVER SOME ON SUNDAY DEPENDING ON HOW
QUICKLY THE NEXT IMPULSE LIFTS OUT. HAVE LEFT MAX TEMPS ON SUNDAY
PRETTY MUCH INTACT.
DAYS 3-7...
NOT MUCH TIME TO EXAMINE THE EXTENDED AS SEVERE WEATHER HAS HAD AN
EARLY START TODAY. MEDIUM RANGE MODELS SEEM TO CONTINUE THE TREND
OF SLOWING DOWN THE UPPER SYSTEM COMING THROUGH SUNDAY NIGHT. IF
THINGS SLOW DOWN A BIT MORE, THE CHANCE FOR PRECIP MAY LINGER INTO
MONDAY. RIGHT NOW IT LOOKS LIKE MOST EVERYTHING SHOULD QUICKLY PUSH
EAST BY THEN AS THE SYSTEM KICKS OUT, SO WILL LEAVE THINGS DRY FOR
THE MOMENT AND RE-EVALUATE LATER. MADE A FEW TWEAKS TO TEMPERATURES
AND DEWPOINTS TO HELP WITH INTERSITE CONSISTENCY, BUT NOT OTHER
CHANGES OTHERWISE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 62 82 61 86 / 80 20 40 30
GCK 59 80 60 84 / 80 20 30 30
EHA 58 82 59 87 / 70 20 30 20
LBL 60 82 61 87 / 80 20 30 30
HYS 61 81 62 83 / 80 20 30 40
P28 66 85 67 85 / 80 20 40 40
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...TORNADO WATCH FROM 2 PM FRIDAY UNTIL 6 PM FRIDAY FOR KSZ075...
KSZ076...KSZ084...KSZ085...KSZ086...KSZ087...KSZ088...
KSZ089.
SEVERE THUNDERSTORM WATCH FROM 3 PM FRIDAY UNTIL 10 PM FRIDAY
FOR KSZ081-090.
FLOOD WATCH FROM 6 PM FRIDAY UNTIL 6 AM SATURDAY FOR KSZ065...
KSZ066...KSZ078...KSZ079...KSZ080...KSZ081...KSZ087...
KSZ088...KSZ089...KSZ090.
&&
GERARD/RITTERLINGHazardous weather outlook, Jun 10, 10:30 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT FRI JUN 10 2005 KSZ030-031-043>046-061>066-079-111000- EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH- SCOTT-STAFFORD-TREGO- 1030 AM CDT (930 AM MDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ074>078-080-081-084>090-111000- BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON- PRATT-SEWARD-STANTON-STEVENS- 1030 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. GERARD
In the hours before
Special weather statement, Jun 10, 11:48 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1148 AM CDT FRI JUN 10 2005 KSZ075-076-084>089-102300- CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS- 1148 AM CDT FRI JUN 10 2005 ...TORNADO WATCH #449 HAS BEEN ISSUED FOR A SMALL PART OF SOUTH CENTRAL AND PART OF SOUTHWEST KANSAS UNTIL 6 PM CDT... THE FOLLOWING COUNTIES ARE INCLUDED: CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD AND STEVENS. TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GERARD
Local storm report, Jun 10, 1:26 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W ARNOLD 38.63N 100.10W
06/09/2005 1.75 INCH NESS KS PUBLIC
0550 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
THREE WINDOWS BROKEN FROM HOUSE BY HAIL.
0817 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
0620 PM HAIL 20 SW DODGE CITY 37.55N 100.27W
06/09/2005 0.75 INCH GRAY KS PUBLIC
WIND GUSTS TO 60 MPH AND 4.5 INCHES OF RAIN.
&&
01Local storm report, Jun 10, 2:19 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
219 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 4 W WOODS 37.17N 101.17W
06/10/2005 1.00 INCH STEVENS KS PUBLIC
&&
01Local storm report, Jun 10, 2:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
236 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 N WOODS 37.21N 101.10W
06/10/2005 1.00 INCH STEVENS KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 2:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 14 NNW LIBERAL 37.23N 101.03W
06/10/2005 1.25 INCH SEWARD KS PUBLIC
&&
RBURGERTLocal storm report, Jun 10, 3:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 10 SE COLDWATER 37.16N 99.21W
06/10/2005 1.00 INCH COMANCHE KS TRAINED SPOTTER
0315 PM HAIL 9 SE COLDWATER 37.17N 99.22W
06/10/2005 0.75 INCH COMANCHE KS PUBLIC
&&
RBURGERTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:27 PM CDT | Tornado Warning | DDC | Meade | 48 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:31 PM CDT | Tornado Warning | DDC | Ellis | 31 min |
| Jun 9, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Jun 9, 7:54 PM CDT | Tornado Warning | DDC | Meade | 51 min |
| Jun 9, 8:28 PM CDT | Tornado Warning | DDC | Clark | 47 min |
| Jun 9, 9:01 PM CDT | Tornado Warning | DDC | Meade | 44 min |
| Jun 9, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Jun 9, 9:42 PM CDT | Tornado Warning | DDC | Clark, Meade | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 41 min |
| Jun 10, 1:29 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 46 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 63 min |
| Jun 10, 3:02 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Jun 10, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 40 min |
| Jun 10, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 51 min |
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.